Alert archive / Missouri / Tornado Warnings in 2019
Tornado Warning 17, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 30, 2019, 4:04 PM CDT for Barry County, Stone County, Missouri. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2019, 4:04 PM CDT (21:04 UTC)
- Expired
- Apr 30, 2019, 4:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Barry County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 72 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 4:25 PM CDT | HAIL 1.25 | 1 Nw Lampe, MO | BROADCAST MEDIA RELAYED PICTURE FROM THE PUBLIC OF LARGE HAIL NEAR LAMPE ON H HIGHWAY. |
| Apr 30, 4:50 PM CDT | HAIL 1 | 3 Wnw Kimberling City, MO | BROADCAST MEDIA RELAYED A REPORT FROM THE PUBLIC OF QUARTER SIZE HAIL IN THE AUNTS CREEK AREA ON WELCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 12:02 PM CDT | Tornado Watch | SPC | 13 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
147
WFUS53 KSGF 302104
TORSGF
MOC009-209-302145-
/O.NEW.KSGF.TO.W.0017.190430T2104Z-190430T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
404 PM CDT TUE APR 30 2019
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Southwestern Stone County in southwestern Missouri...
Southeastern Barry County in southwestern Missouri...
* Until 445 PM CDT.
* At 403 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Eureka Springs, moving northeast at 40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Table Rock Lake... Roaring River State Park...
Kimberling City... Shell Knob...
Golden... Emerald Beach...
Eagle Rock... Chain-O-Lakes...
Arrow Point... Lampe...
Cape Fair...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If on or near Table Rock Lake, get away from the water and move to
safe shelter immediately. If you can hear thunder, you are close
enough to be struck by lightning. Severe thunderstorms can produce
large capsizing waves, even on small bodies of water. Move into dock
and seek safe shelter now! Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3650 9382 3675 9365 3676 9355 3670 9341
3658 9340 3649 9355
TIME...MOT...LOC 2103Z 220DEG 34KT 3641 9382
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Cramer1 follow-up statement
425
WWUS53 KSGF 302127
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
427 PM CDT TUE APR 30 2019
MOC009-209-302145-
/O.CON.KSGF.TO.W.0017.000000T0000Z-190430T2145Z/
Stone MO-Barry MO-
427 PM CDT TUE APR 30 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHWESTERN STONE AND SOUTHEASTERN BARRY COUNTIES...
At 426 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Grandview, or 8 miles northeast of Eureka Springs,
moving northeast at 30 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Table Rock Lake... Kimberling City...
Shell Knob... Golden...
Emerald Beach... Arrow Point...
Lampe...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If on or near Table Rock Lake, get away from the water and move to
safe shelter immediately. If you can hear thunder, you are close
enough to be struck by lightning. Severe thunderstorms can produce
large capsizing waves, even on small bodies of water. Move into dock
and seek safe shelter now! Do not be caught on the water in a
thunderstorm.
&&
LAT...LON 3650 9370 3658 9367 3673 9348 3670 9341
3658 9340 3649 9355
TIME...MOT...LOC 2126Z 238DEG 26KT 3649 9363
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
CramerWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:53 PM CDT, 11 minutes earlier.
Area forecast discussion, Apr 30, 3:53 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
353 PM CDT Tue Apr 30 2019
.SHORT TERM...(This evening through Wednesday)
Issued at 305 PM CDT Tue Apr 30 2019
Rather active pattern setting up across the area at mid afternoon.
Several supercells have initiated over NE OK and have moved into
the area. The RUC is indicating that instability as well as the h8
winds will continue to increase from late this afternoon into this
evening. With 0-6km bulk shear values around 50 kts at this
time...all modes of severe weather will be possible.
Surface front is currently situated from about Ft. Scott KS to
Rolla. The warm front will lift northward overnight as a surface
wave moves up the front...however...the cold front will remain
anchored over southeast Kansas as the wave moves up the front.
This will create a heavy rain scenario over southeast Kansas and
western Missouri as cells will continue to train along the front.
As the night progresses...models are hinting at the supercells
eventually evolving into a more linear mode of convection during
the overnight hours. This will increase the damaging wind and
QLCS tornado threat as well. As the line moves through...it should
stabilize the atmosphere into the morning but with the heating of
the day...could see another round of severe weather developing
tomorrow afternoon.
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 305 PM CDT Tue Apr 30 2019
As the main upper level wave begins to eject into the Plains on
Thursday...the surface front will begin to make some eastward
progress. The front should push through the region Thursday night
into Friday. However...it may be Saturday morning before the rain
finally pushes completely out of the area.
We then have about a 24-hr break before the pattern repeats itself
once again. A surface front moves southward into the region on
Sunday...stalls...and meanders across the region through the
remainder of the forecast period. An upper low digs into the
longwave trough over southern California and puts us back into
southwest flow.
Temperatures for the most part will hold fairly steady with highs
in the 70s and lows in the 50s. Day-to-day variations will be
dependent upon cloud cover and rainfall.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1253 PM CDT Tue Apr 30 2019
Showers and thunderstorms beginning to initiate across the area.
Ceilings were MVFR to VFR outside of the convection and mainly
MVFR with occasional IFR in and near convection.
Conditions are not expected to improve much during the forecast
period as the surface front remains stalled across the region.
Winds should be on the increase later this afternoon into this
evening as the low level jet begins to increase across the area.
LLWS will also be possible this evening at all three terminals.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for MOZ055>058-
066>071-077>083-088>098-101>106.
KS...Flash Flood Watch through Thursday morning for KSZ073-097-101.
&&
SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...GaedeHazardous weather outlook, Apr 30, 2:01 PM CDT, 2 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 201 PM CDT Tue Apr 30 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 201 PM CDT Tue Apr 30 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated flooding risk. Significant lightning risk. DISCUSSION... Numerous showers and thunderstorms will move northeast into the outlook area this afternoon and tonight. Supercell thunderstorms are expected with tornadoes, large hail, and damaging winds all possible. The thunderstorms are then expected to develop into a squall line this evening and push east across the area tonight. This will include a threat for damaging winds to 70 mph and tornadoes. Portions of the squall line which bow out towards the northeast will have an enhanced tornado threat. An elevated threat for flash flooding exists for today and tonight as multiple rounds of heavy rainfall are expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The potential for severe thunderstorms and flooding will then continue into Wednesday and Wednesday night. This includes the potential for large hail, damaging winds, and isolated tornadoes. Details regarding the location and timing of these potential hazards will become better known later today and tonight. The risk for thunderstorms will then persist into Thursday and Friday. The potential for severe storms and flooding is unclear at this time. There are then limited chances for thunderstorms early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Local storm report, Apr 30, 2:43 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL 2 ENE FIDELITY 37.08N 94.28W
04/30/2019 M1.25 INCH JASPER MO TRAINED SPOTTER
TRAINED SPOTTER MEASURES HALF DOLLAR SIZE
HAIL 2 MILES NE OF FIDELITY.
&&Local storm report, Apr 30, 3:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO MILLER 37.21N 93.84W
04/30/2019 LAWRENCE MO LAW ENFORCEMENT
&&Local storm report, Apr 30, 3:47 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TORNADO STELLA 36.76N 94.19W
04/30/2019 NEWTON MO TRAINED SPOTTER
STELL FD REPORTS CONE TORNADO ON GROUND WITH
DEBRIS.
&&Local storm report, Apr 30, 3:58 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
358 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TORNADO 1 E ROCKY COMFORT 36.74N 94.07W
04/30/2019 MCDONALD MO EMERGENCY MNGR
&&Local storm report, Apr 30, 4:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TORNADO WHEATON 36.76N 94.06W
04/30/2019 BARRY MO FIRE DEPT/RESCUE
TORNADO WITH DEBRIS REPORTED.
&&
SRSpecial weather statement, Apr 30, 4:02 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Springfield MO
402 PM CDT TUE APR 30 2019
MOZ067-068-078-079-302145-
Cedar MO-Polk MO-Hickory MO-St. Clair MO-
402 PM CDT TUE APR 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR HICKORY...EASTERN CEDAR...
NORTHERN POLK AND SOUTHEASTERN ST. CLAIR COUNTIES UNTIL 445 PM CDT...
At 402 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stockton, moving northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pomme de Terre Lake... Pomme De Terre State Park...
Stockton State Park... Stockton Lake...
Stockton... Pittsburg...
Humansville... Hermitage...
Weaubleau... Wheatland...
Preston... Cross Timbers...
Collins... Flemington...
Umber View Heights... Gerster...
Bearcreek... Quincy...
Caplinger Mills... Elkton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Missouri.
LAT...LON 3806 9317 3791 9317 3789 9319 3780 9319
3758 9377 3772 9391 3807 9348
TIME...MOT...LOC 2102Z 241DEG 31KT 3772 9380
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:56 PM CDT | River Flood Warning | SGF | Vernon | 13 days |
| Apr 29, 8:56 PM CDT | River Flood Warning | SGF | Vernon | 6 days |
| Apr 29, 8:56 PM CDT | River Flood Warning | SGF | Bates, Vernon | 17 days |
| Apr 30, 10:15 AM CDT | River Flood Warning | SGF | Pulaski | 33 hr |
| Apr 30, 10:15 AM CDT | River Flood Warning | SGF | Pulaski | 66 hr |
| Apr 30, 10:15 AM CDT | River Flood Warning | SGF | Stone | 59 hr |
| Apr 30, 10:15 AM CDT | River Flood Warning | SGF | Laclede | 65 hr |
| Apr 30, 10:15 AM CDT | River Flood Warning | SGF | Phelps | 4 days |
| Apr 30, 1:22 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 53 min |
| Apr 30, 1:48 PM CDT | Areal Flood Advisory | SGF | Barton, Jasper, Vernon | 6 hr |
| Apr 30, 2:07 PM CDT | Flash Flood Warning | SGF | Barton, Jasper, Vernon | 6 hr |
| Apr 30, 2:14 PM CDT | Tornado Warning | SGF | Jasper, Newton | 46 min |
| Apr 30, 2:27 PM CDT | Special Weather Statement | SGF | Dent | 33 min |
| Apr 30, 2:41 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 64 min |
| Apr 30, 3:06 PM CDT | Tornado Warning | SGF | McDonald, Newton | 39 min |
| Apr 30, 3:07 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 38 min |
| Apr 30, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 50 min |
| Apr 30, 3:29 PM CDT | Tornado Warning | SGF | Dade, Greene, Lawrence | 31 min |
| Apr 30, 3:42 PM CDT | Tornado Warning | SGF | Ozark | 48 min |
| Apr 30, 3:43 PM CDT | Tornado Warning | SGF | Taney | 17 min |
| Apr 30, 3:45 PM CDT | Tornado Warning | SGF | Barry, McDonald, Newton | 45 min |
| Apr 30, 3:51 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 39 min |
| Apr 30, 3:57 PM CDT | Tornado Warning | SGF | Ozark | 24 min |
| Apr 30, 4:02 PM CDT | Special Weather Statement | SGF | Cedar, Hickory | 43 min |
| Apr 30, 4:04 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 41 min |
| Apr 30, 4:24 PM CDT | Tornado Warning | SGF | Barry, Christian, Lawrence, Stone | 51 min |
| Apr 30, 4:25 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Phelps, Pulaski | 18 min |
| Apr 30, 4:33 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 42 min |
| Apr 30, 4:39 PM CDT | Tornado Warning | SGF | Dade, Greene, Lawrence | 25 min |
| Apr 30, 4:40 PM CDT | Tornado Warning | SGF | Stone, Taney | 50 min |
| Apr 30, 4:53 PM CDT | Tornado Warning | SGF | McDonald, Newton | 52 min |
| Apr 30, 5:02 PM CDT | Special Weather Statement | SGF | Maries | 43 min |
| Apr 30, 5:14 PM CDT | Tornado Warning | SGF | Barry, Stone | 46 min |
| Apr 30, 5:30 PM CDT | Tornado Warning | SGF | Newton | 30 min |
| Apr 30, 5:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 44 min |
| Apr 30, 5:38 PM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Apr 30, 5:46 PM CDT | Tornado Warning | SGF | Christian, Douglas, Taney | 44 min |
| Apr 30, 6:14 PM CDT | Tornado Warning | SGF | Taney | 15 min |
| Apr 30, 6:16 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 29 min |
| Apr 30, 6:19 PM CDT | Tornado Warning | SGF | Barton | 14 min |
| Apr 30, 6:25 PM CDT | Tornado Warning | SGF | Douglas | 29 min |
| Apr 30, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 49 min |
| Apr 30, 6:27 PM CDT | Tornado Warning | SGF | Douglas, Ozark, Taney | 48 min |
| Apr 30, 6:30 PM CDT | Tornado Warning | SGF | Jasper, Lawrence, Newton | 20 min |
| Apr 30, 6:36 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Jasper, Lawrence, St. Clair and 1 more | 39 min |
| Apr 30, 6:43 PM CDT | Tornado Warning | SGF | Barry | 19 min |
| Apr 30, 6:56 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, McDonald, Newton | 49 min |
| Apr 30, 6:56 PM CDT | Tornado Warning | SGF | Douglas | 49 min |
Nearby
Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.